MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX VIDEO UPPER G.I.SCOPE EG-1690K

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Model Number EG-1690K
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Due to an emergency, an examination was conducted with an endoscope, model eg-1690k , that had not been used for a long time and had been stored in a warehouse.Bending rubber from the endoscope fell out and into the patient's body.The bending rubber that had fallen off inside the patient's body could not be retrieved.After the examination, the doctor determined that there was no health hazard to the patient and no explanation was given to the patient.The hospital director also said that the event will not be reported to the administration.This event occurred during use an d there was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting health effect - clinical code : 3165 device embedded in tissue or plaque health effect - impact code : 2199 no health consequences or impact medical device problem code: 2907 detachment of device or device component component code: 525 tubes.Pentax medical japan confirmed the following with the facility: no repairs are planned.The director confirmed that there are no plans to use the equipment in the future, so no repairs will be made.The sales representative informed that more than six years have passed since the last repair (february 2015) and that the repair period has expired.During the upper gastrointestinal transnasal endoscopy, an incident occurred, but the examination was completed using the same endoscope.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information.B4: date of this report.B5.Refer to h11.F7: follow up #01.F11: updated dates.F13: updated dates.Additional information: d4: d4: primary unique device identifier (udi) corrected.D9: device available for evaluation: yes.F9: age of device.H11: evaluation summary.Evaluation summary: event that occurred is the rubber bands inside the body fell off.Based on the reported event, the pre-use inspections of endoscopes, which should have been conducted before use to emergency case, were not performed correctly.Therefore, it was determined that the worn out parts of the bending rubber angulation went unnoticed.Our sales staff informs the customer that it has been more than six years since the last repair (february 2015) and that the repair support period has expired.The hospital director confirmed that no repairs will be carried out as he does not plan to use the unit in the future.There is no significant increase in repair complaints for this failure mode/hazard, and no increasing trend.The dhr review confirmed that the endoscope was manufactured at pentax medical miyagi on 05-apr-2010 under normal conditions.During the process inspections, image noise was detected, and rework involving the replacement of the ccd was performed.However, it was confirmed that the endoscope passed all required inspections and was released accordingly.The dates of approval for shipment and the actual date shipped were confirmed on 05-apr-2010.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
 
Event or Problem Description
Refer to h11.

Brand Name
PENTAX
Common Device Name
PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key20546262
Report Number2518897-2024-00069
Device Sequence Number20830120
Product Code FDS
UDI-Device Identifier04961333146192
UDI-Public(01)04961333146192
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
Report Date (Section F) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-1690K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/21/2024
Device Age174 MO
Event Location Hospital
Date Report to Manufacturer12/26/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA12/26/2024